University Links: Home Page | Site Map
Covenant University Repository


Okokpujie, Kennedy O. and Chukwu , Emmanuel C. and Noma-Osaghae, Etinosa and Odusanmi, Modupe and Okokpujie, Imhade P. (2018) A UNIQUE MATHEMATICAL QUEUING MODEL FOR WIRED AND WIRELESS NETWORKS. International Journal of Civil Engineering and Technology (IJCIET) , 9 (9). pp. 810-831. ISSN 0976-6316

[img] PDF
Download (263Kb)


The de-facto protocol for transmitting data in wired and wireless networks is the Transmission Control Protocol/Internet Protocol (TCP/IP). While a lot of modifications have been done to adapt the TCP/IP protocol for wireless networks, a lot remains to be done about the bandwidth underutilization caused by network traffic control actions taken by active queue management controllers currently being implemented on modern routers. The main cause of bandwidth underutilization is uncertainties in network parameters. This is especially true for wireless networks. In this study, two unique mathematical models for queue management in wired and wireless networks are proposed. The models were derived using a recursive, thirdorder, discrete-time structure. The models are; the Model Predictive Controller (MPC) and the Self-Tuning Regulator (STR). The MPC was modeled to bear uncertainties in gain, poles and delay time. The STR, with an assigned closed-loop pole, was modeled to be very robust to varying network parameters. Theoretically, the proposed models deliver a performance in network traffic control that optimizes the use of available bandwidth and minimizes queue length and packet loss in wired and wireless networks.

Item Type: Article
Subjects: T Technology > T Technology (General)
Divisions: Faculty of Engineering, Science and Mathematics > School of Electronics and Computer Science
Depositing User: Engr. Kennedy O. Okokpujie
Date Deposited: 03 Oct 2018 09:09
Last Modified: 03 Oct 2018 09:09

Actions (login required)

View Item View Item